Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 16, 2021, 6:35 PM CDT for Wagoner County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- May 16, 2021, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WWUS84 KTSA 162335
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
635 PM CDT Sun May 16 2021
OKZ067-068-170015-
Cherokee OK-Wagoner OK-
635 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAGONER AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 715 PM CDT...
At 633 PM CDT, gusty southeast winds behind a band of showers and
thunderstorms were observed across parts of Wagoner and Cherokee
counties.
Winds of 40 to 50 mph will be possible through 715 pm.
Locations in or near the path include...
Wagoner... Coweta...
Okay... Porter...
Tullahassee... Sequoyah State Park...
Redbird...
LAT...LON 3611 9557 3609 9555 3608 9556 3608 9558
3607 9557 3607 9513 3582 9525 3589 9572
3611 9559
TIME...MOT...LOC 2333Z 239DEG 49KT 3595 9540
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 16, 2:12 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 16, 2:12 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 212 PM CDT Sun May 16 2021 .DISCUSSION... Heavy rain and flooding continue to be the main concern and primary focus of the forecast for the next 7 days, with the Tuesday/Wednesday time frame looking most susceptible to more widespread impacts. A Flood Watch will not be issued with this package but will likely be needed in the next day or so for at least a portion of the area. Also expect that river flood warnings will be needed in the next couple of days, with the expected rainfall amounts likely to lead to mainstem river flooding later this coming week. Currently, a large area of showers with embedded thunderstorms is moving slowly to the northeast into eastern Oklahoma, eventually moving into western Arkansas this evening. Heavy downpours could occur in a few areas west of Highway 75, with localized impacts possible in urban and other areas susceptible to higher water as evidenced by flooding ongoing in the Oklahoma City metro. However for the remainder of the area, near term solutions are fairly consistent in weakening the intensity and rainfall rates of this activity as it moves eastward, with lower moisture and less than favorable moisture transport. Attention then turns to the expected thunderstorm complex that should form in the High Plains this afternoon and evening, moving toward the area overnight in a decaying state. Parts of southeast Oklahoma should be most affected tomorrow morning. Once this clears the area, much of Monday should be dry given the likelihood of stabilized air behind it. This is especially true if outflow boundaries from this complex push south of the Red River. The location of these boundaries will be key to determining where the greatest flooding threat will set up for Tuesday. Shower and thunderstorm chances increase again late Monday night and into Tuesday as the main upper level system finally moves into the Plains and a fast moving disturbance moves northeastward across the area. A similar situation will occur Tuesday night and into Wednesday. At this time, it looks like the heaviest rainfall will occur across southeast Oklahoma with both rounds, as persistent, well above normal precipitable water values move into areas south of I-40 by Tuesday. The cumulative effects of repeated rounds of rain, especially heavy rain, will worsen the situation with time. On the severe weather front, widespread, organized severe thunderstorms do not appear likely through this period this far east, but isolated strong to severe storms will remain possible through the middle of the week. It IS May, after all. Rain chances taper off some toward the end of next week and into next weekend but do not end completely, as troughing sets up in the western United States and southwest flow persists across the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 78 64 77 / 80 50 80 90 FSM 64 77 66 79 / 80 80 70 80 MLC 64 77 65 75 / 90 70 70 90 BVO 62 78 62 76 / 70 40 70 80 FYV 60 74 61 77 / 90 70 70 80 BYV 62 72 62 76 / 80 70 70 80 MKO 63 75 64 75 / 80 60 80 90 MIO 62 75 63 77 / 80 60 70 80 F10 63 77 64 75 / 90 50 80 90 HHW 63 78 66 76 / 80 80 70 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, May 16, 4:56 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Sun May 16 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Sun May 16 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Showers and scattered thunderstorms will continue to track east and northeast across eastern Oklahoma and into northwest Arkansas through the remainder of the afternoon and evening. A few strong to briefly severe storms will be possible during this time frame, but no organized severe weather is expected. Locally heavy rainfall will be possible, especially across eastern Oklahoma, and some localized flooding may occur. Additional storms are likely to develop overnight with both heavy rainfall and limited severe weather potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A few showers and thunderstorms may still be ongoing early Monday morning with a continued risk of heavy rainfall. A brief lull in rain chances is forecast later Monday, with the next round of widespread rains expected Monday night through Tuesday. The repeated widespread rain periods will allow heavy rainfall accumulations, and both flash flooding and mainstem river flooding may become a hazard. The unsettled weather pattern is likely to extend into late next week. Heavy rainfall and flooding potential will remain the primary concern. EMERGENCY MANAGEMENT PLANNING STATEMENT... Flood watches and warnings may be required with updated forecasts. Areal flooding, including larger river flooding, should be anticipated especially across parts of southeast and also far northeast Oklahoma. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 16, 6:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
635 PM CDT Sun May 16 2021
OKZ067-068-170015-
Cherokee OK-Wagoner OK-
635 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAGONER AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 715 PM CDT...
At 633 PM CDT, gusty southeast winds behind a band of showers and
thunderstorms were observed across parts of Wagoner and Cherokee
counties.
Winds of 40 to 50 mph will be possible through 715 pm.
Locations in or near the path include...
Wagoner... Coweta...
Okay... Porter...
Tullahassee... Sequoyah State Park...
Redbird...
LAT...LON 3611 9557 3609 9555 3608 9556 3608 9558
3607 9557 3607 9513 3582 9525 3589 9572
3611 9559
TIME...MOT...LOC 2333Z 239DEG 49KT 3595 9540Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.